Alert archive / Wisconsin / Frost Advisories in 2012
Frost Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 31, 2012, 2:02 PM CDT for 8 counties in Wisconsin. It took effect at Jun 1, 2012, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2012, 2:02 PM CDT (19:02 UTC)
- In effect from
- Jun 1, 2012, 1:00 AM CDT
- Expired
- Jun 1, 2012, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460 WWUS73 KGRB 311902 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 202 PM CDT THU MAY 31 2012 ...FROST EXPECTED LATE TONIGHT ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN... .THE COMBINATION OF LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING MARK OVERNIGHT. WIZ005-010>012-018-019-010400- /O.NEW.KGRB.FR.Y.0005.120601T0600Z-120601T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 202 PM CDT THU MAY 31 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. A FEW LOCATIONS COULD SEE TEMPERATURES DROP INTO THE UPPER 20S. * PLANTS THAT ARE SENSITIVE TO THE COLD COULD BE DAMAGED IF NOT BROUGHT INDOORS OR COVERED UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
2 follow-up statements
380 WWUS73 KGRB 312342 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 642 PM CDT THU MAY 31 2012 ...FROST EXPECTED LATE TONIGHT ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN... .THE COMBINATION OF LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING MARK OVERNIGHT. WIZ013-021-010430- /O.EXA.KGRB.FR.Y.0005.120601T0600Z-120601T1200Z/ NORTHERN MARINETTE-NORTHERN OCONTO- 642 PM CDT THU MAY 31 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. * PLANTS THAT ARE SENSITIVE TO THE COLD COULD BE DAMAGED IF NOT BROUGHT INDOORS OR COVERED UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ005-010>012-018-019-010430- /O.CON.KGRB.FR.Y.0005.120601T0600Z-120601T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 642 PM CDT THU MAY 31 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. A FEW LOCATIONS COULD SEE TEMPERATURES DROP INTO THE UPPER 20S. * PLANTS THAT ARE SENSITIVE TO THE COLD COULD BE DAMAGED IF NOT BROUGHT INDOORS OR COVERED UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
626 WWUS73 KGRB 010338 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1038 PM CDT THU MAY 31 2012 ...FROST EXPECTED LATE TONIGHT ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN... .THE COMBINATION OF LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING MARK OVERNIGHT. WIZ005-010>013-018-019-021-011200- /O.CON.KGRB.FR.Y.0005.120601T0600Z-120601T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1038 PM CDT THU MAY 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. A FEW LOCATIONS COULD SEE TEMPERATURES DROP INTO THE UPPER 20S. * PLANTS THAT ARE SENSITIVE TO THE COLD COULD BE DAMAGED IF NOT BROUGHT INDOORS OR COVERED UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 31, 12:04 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 31, 12:04 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1204 PM CDT THU MAY 31 2012 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY THROUGH FRIDAY. FLAT TROF OVER THE EAST GAINS AMPLITUDE THIS PERIOD AS CLOSED LOW DEEPENS AS IT MOVES THROUGH/CIRCLES WI. AT THE SURFACE...WEAK SURFACE HIGH REMAINS OVER NORTHERN HALF OF WI. CONCERNS THIS PERIOD ARE ON SMALL POPS OVER SOUTHERN/EASTERN ZONES. CLOUDS WITH PASSING SYSTEM COVER MUCH OF THE STATE...WITH JUST HIGH CLOUDS NORTH OF WAUSAU TO MARINETTE LINE ALLOWING TEMPERATURES TO FALL INTO THE 30S. FURTHER SOUTH THICKER CLOUD COVER KEEPING TEMPS IN THE 40S. FROST ADVISORY IFFY RHI SOUTH WITH EXTENT OF HIGH CLOUDS...WILL LET IT RUN THROUGH END GIVEN HIGH CLOUDS THINNING TO THE WEST. MODELS CONTINUE TO DIFFER ON TRACK/STRENGTH OF SFC LOW...THOUGH ALL AT MOST JUST BRUSH CWA WITH PCPN AS ENERGY FOCUSED FURTHER SOUTH. ON FRI INCREASING NORTH FLOW LOOKS TO PULL DRIER AIR SOUTH INTO CWA...LIMITING RH AT 850 MB AND BELOW OVER NORTHEAST WI. MAIN CHANGE WAS TO BACK OFF ON WESTWARD EXTENT OF POPS AND INCREASE TEMPS OVER THE AREA ON FRI. .LONG TERM...FRI NGT THRU NXT WED. MAIN FCST ISSUES HAVE TO DO WITH MODEL INCONSISTENCIES WITH THE HANDLING OF PCPN CHCS THIS WEEKEND AND EARLY NXT WEEK. TEMPS DURING THE EXTENDED PART OF THE FCST SHOULD AVERAGE OUT SLIGHTLY ABOVE NORMAL. A NEARLY VERTICALLY STACKED SYSTEM SLOWLY MOVES NE INTO SE ONTARIO FRI NGT WITH THE BACK EDGE OF PCPN PULLING AWAY FROM NE WI. HAVE KEPT THE AREA DRY WITH SKIES BECOMING PARTLY CLOUDY AND WINDS GOING LIGHT/VARIABLE. COOL CONDITIONS TO REMAIN INTACT AS A NW FLOW ALOFT SENDS CANADIAN AIR INTO THE GREAT LKS. MAY NEED TO SHAVE A DEGREE OR TWO OFF OF THE MIN TEMPS WITH A FEW UPR 30S POSSIBLE NORTH...WHILE CNTRL/E-CNTRL WI DROP INTO THE MID TO UPR 40S. A WEAK SHORTWAVE IS PROGGED TO MOVE SE INTO THE UPR MS VALLEY/WRN GREAT LKS ON SAT AND INTERACT WITH MODEST INSTABILITY (CAPES 500- 800 J/KG...STEEP MID-LVL LAPSE RATES...LI'S OF -2) TO BRING AT LEAST A MINIMAL CHC OF AFTERNOON SHWRS OR TSTMS TO NE WI. PCPN CHCS HELD LOW DUE TO A LACK OF DEEP GULF MOISTURE AS DEW PTS STRUGGLE TO REACH 50 DEGS. MORE OF A W-SW WIND SHOULD ALLOW TEMPS TO WARM CLOSER TO SEASONAL NORMALS WITH MOST OF THE AREA REACHING THE 70-75 DEG RANGE. LOSS OF DIURNAL HEATING AND APPROACH OF A WEAK RDG OF HI PRES WL END ANY FURTHER PCPN THREAT HEADED INTO SAT EVENING...THUS HAVE MAINTAINED A DRY FCST THRU THE ENTIRE NGT. LOOK FOR DECREASING CLOUDS WITH LIGHT WINDS SAT NGT WITH TEMPS NOT AS COOL AS PREVIOUS NGTS. AS THE SFC RDG STARTS TO SHIFT EAST ON SUNDAY...WINDS WL SLOWLY BACK MORE SW AND ALLOW FOR RETURN FLOW TO DEVELOP ACROSS WI. THERE ARE MDL DIFFERENCES WITH RESPECT TO HOW FAST THE ISEN LIFT INCREASES AND WHETHER ANOTHER SHORTWAVE WL TOP THE CNTRL CONUS FLAT UPR RDG BEFORE HEADING IN OUR DIRECTION. THE GFS REMAINS THE MOST AGGRESSIVE BY SENDING AN AREA OF SHWRS/TSTMS INTO NRN WI SUNDAY AFTERNOON...WHILE THE ECMWF/CANADIAN KEEP ANY PCPN OVER THE UPR MS VALLEY. KNOWING THE GFS' PROPENSITY OF BEING TOO QUICK...PREFER TO HOLD OFF ON THE MENTION OF ANY PCPN. HAVE ADDED A COUPLE OF DEGS TO MAX TEMPS WITH INLAND TEMPS REACHING THE 75-80 DEGREE RANGE. UNCERTAINTY CONTS INTO THE SUNDAY NGT/MON TIME FRAME AS THE GFS DRIVES A CDFNT THRU WI AND THE OTHER MDLS REALLY DO NOT SHOW THIS FEATURE. THE UPR RDG AXIS TO REMAIN OVER THE CNTRL CONUS...THEREBY KEEPING NE WI IN A NW FLOW ALOFT AND SUSCEPTIBLE TO ANY FRONTAL BOUNDARY DROPPING THRU THE REGION. HAVE PRETTY MUCH FOLLOWED THE CONSENSUS SOLN FOR NOW WHICH HAS A LOW END CHC POP OVER THE FCST AREA. UNUSUALLY STRONG UPR TROF FOR EARLY JUNE TO RESIDE OVER THE WRN AND ERN CONUS WITH A SHARPENING UPR RDG OVER THE CNTRL U.S. WL BE THE MAIN THEME THRU AT LEAST TUE. FCST BECOME MORE MUDDLED ONCE AGAIN HEADED INTO THE MIDDLE OF NXT WEEK AS THE MDLS DO NOT AGREE ON HOW FAST THIS UPR RDG WL GET BROKEN DOWN BY THE WRN CONUS UPR TROF ADVANCING EAST INTO THE ROCKIES. SINCE HIGHLY AMPLIFIED FLOWS TEND TO BE BROKEN DOWN TOO QUICKLY BY THE MDLS...PREFER TO LEAN THE FCST TOWARD THE AMPLIFED SOLN PRESENTED BY THE ECWMF. THAT BEING SAID...A FEW SHWRS ARE POSSIBLE ON WED AS SOME ENERGY ROTATES SWD AROUND THE ERN CONUS UPR TROF. && .AVIATION...VFR CONDITIONS EXPECTED THIS AFTERNOON WITH CEILINGS GENERALLY SOUTH OF MANITOWOC TO MERRILL LINE IN THE 5 TO 7 THOUSAND FOOT RANGE. LOW PRESSURE IS EXPECTED TO PASS SOUTH AND EAST OF THE STATE TONIGHT. WINDS ACROSS THE FAR NORTH WILL BE LIGHT AND VARIABLE WITH AN EAST TO NORTHEAST FLOW EXPECTED OVER THE REMAINDER OF THE AREA. STRONGEST WINDS WILL BE NEAR THE LAKE MICHIGAN SHORELINE. ON FRIDAY...NORTHEAST WINDS WILL BACK TO THE NORTH/NORTHWEST DURING THE DAY. GUSTS OF 15 TO 20 KNOTS CAN BE EXPECTED AFTER 15Z. DURING FRIDAY AFTERNOON...THERE WILL BE A SMALL CHANCE FOR SOME INSTABILITY SHOWERS. STILL WORKING OUT THE DETAILS ON THE COVERAGE...BUT EXPECT ISOLATED TO POCKETS OF SCATTERED SHOWERS LATE TOMORROW AFTERNOON. VFR CONDITIONS WILL PREVAIL TONIGHT AND FRIDAY...OUTSIDE SOME MVFR CIGS IN SHOWERS FRIDAY AFTERNOON. ECKBERG && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 3:59 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 359 AM CDT THU MAY 31 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 359 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON...AND AGAIN FROM SUNDAY INTO MONDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-010900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 359 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON...AND AGAIN FROM SUNDAY NIGHT INTO MONDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL DEVELOP. TE/AK
Nearby
Frost Advisories in Wisconsin, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.